Alert archive / Arkansas / Wind Advisories in 2009

Wind Advisory 12, NWS Memphis, TN

March 28, 20094 states

NWS Memphis, TN issued this wind advisory at Mar 28, 2009, 4:08 AM CDT for 4 states. It took effect at Mar 28, 2009, 10:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2009, 4:08 AM CDT (09:08 UTC)
In effect from
Mar 28, 2009, 10:00 AM CDT
Expired
Mar 28, 2009, 8:00 PM CDT
In force
10 hr
Issued by
NWS Memphis, TN
All 33 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Marshall County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Crockett County, TN, Dyer County, TN, Fayette County, TN, Haywood County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 17 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 9.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2009-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 65 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2009-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
65 J/kg
Mixed-layer CIN
-182 J/kg
Mixed-layer LCL
1017 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
328 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMEG 280908
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
408 AM CDT SAT MAR 28 2009

...STRONG AND GUSTY SOUTHWEST WINDS TO DEVELOP ACROSS MUCH OF THE
MID-SOUTH TODAY...

.STRENGTHENING LOW PRESSURE WILL MOVE THROUGH SOUTHEAST MISSOURI
TODAY. SOUTHWEST WINDS BLOWING INTO THIS LOW PRESSURE SYSTEM WILL
INCREASE IN SPEED ACROSS THE MID-SOUTH BY LATE MORNING...THEN 
CONTINUE STRONG AND GUSTY INTO THE EARLY EVENING.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-
002-007-008-010>012-020-TNZ001-002-019-048>051-088-089-281700-
/O.NEW.KMEG.WI.Y.0012.090328T1500Z-090329T0100Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-
LAKE-OBION-DYER-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-SHELBY-FAYETTE-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
TUNICA...CLARKSDALE...BATESVILLE...UNION CITY...DYERSBURG...
COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...
MILLINGTON...SOMERVILLE
408 AM CDT SAT MAR 28 2009

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT
THIS EVENING. 

STRONG AND GUSTY SOUTHWEST WINDS OF 20 TO 30 MPH WILL DEVELOP BY
LATE MORNING WITH GUSTS TO BETWEEN 40 AND 45 MPH. THESE STRONG
WINDS WILL SLOWLY DECREASE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE TRASH
CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR
OBJECTS. 

&&

$$

JCL
3 follow-up statements
000 
WWUS74 KMEG 281549
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1049 AM CDT SAT MAR 28 2009

...STRONG AND GUSTY SOUTHWEST WINDS CONTINUE TO DEVELOP ACROSS
MUCH OF THE MID-SOUTH THIS AFTERNOON...

.STRENGTHENING LOW PRESSURE WILL MOVE THROUGH SOUTHEAST MISSOURI
TODAY. SOUTHWEST WINDS BLOWING INTO THIS LOW PRESSURE SYSTEM WILL
CONTINUE TO INCREASE IN SPEED ACROSS THE MID-SOUTH THIS AFTERNOON...THEN
WILL CONTINUE TO BE STRONG AND GUSTY INTO THE EARLY EVENING.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-
002-007-008-010>012-020-TNZ001-002-019-048>051-088-089-290000-
/O.CON.KMEG.WI.Y.0012.000000T0000Z-090329T0100Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-
LAKE-OBION-DYER-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-SHELBY-FAYETTE-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
TUNICA...CLARKSDALE...BATESVILLE...UNION CITY...DYERSBURG...
COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...
MILLINGTON...SOMERVILLE
1049 AM CDT SAT MAR 28 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

STRONG AND GUSTY SOUTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE TO DEVELOP
THIS AFTERNOON WITH GUSTS TO BETWEEN 40 AND 45 MPH. THESE STRONG
WINDS WILL SLOWLY DECREASE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE TRASH CANS...
LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$

KRM
000 
WWUS74 KMEG 282347
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
647 PM CDT SAT MAR 28 2009

...STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE ACROSS PORTIONS
OF NORTHWEST TENNESSEE EARLY THIS EVENING...

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-MSZ001-002-
007-008-010>012-020-TNZ019-048>051-088-089-290100-
/O.CAN.KMEG.WI.Y.0012.000000T0000Z-090329T0100Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-DESOTO-
MARSHALL-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-DYER-
LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-SHELBY-FAYETTE-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...SOUTHAVEN...OLIVE BRANCH...TUNICA...
CLARKSDALE...BATESVILLE...DYERSBURG...COVINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE
647 PM CDT SAT MAR 28 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND
ADVISORY. 

SOUTHWEST WINDS HAVE DECREASED ACROSS THE ADVISORY AREA.
THUS...THE WIND ADVISORY HAS BEEN CANCELLED.

$$

TNZ003-004-290100-
/O.EXA.KMEG.WI.Y.0012.000000T0000Z-090329T0100Z/
WEAKLEY-HENRY-
INCLUDING THE CITIES OF...MARTIN...DRESDEN...PARIS
647 PM CDT SAT MAR 28 2009

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

STRONG AND GUSTY SOUTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE
ACROSS THE ADVISORY AREA THROUGH 8 PM CDT WITH GUSTS TO BETWEEN 40
AND 45 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE TRASH CANS...
LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$

MOZ115-TNZ001-002-290100-
/O.CON.KMEG.WI.Y.0012.000000T0000Z-090329T0100Z/
PEMISCOT-LAKE-OBION-
INCLUDING THE CITIES OF...CARUTHERSVILLE...UNION CITY
647 PM CDT SAT MAR 28 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

STRONG AND GUSTY SOUTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE
ACROSS THE ADVISORY AREA THROUGH 8 PM CDT WITH GUSTS TO BETWEEN
40 AND 45 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE TRASH CANS...
LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$
000 
WWUS74 KMEG 290100
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
800 PM CDT SAT MAR 28 2009

MOZ115-TNZ001-002-290200-
/O.EXP.KMEG.WI.Y.0012.000000T0000Z-090329T0100Z/
PEMISCOT-LAKE-OBION-
INCLUDING THE CITIES OF...CARUTHERSVILLE...UNION CITY
800 PM CDT SAT MAR 28 2009

...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. 

GUSTY SOUTHWEST WINDS HAVE BEGUN TO DIMINISH ACROSS THE ADVISORY AREA.
THUS...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

TNZ003-004-290200-
/O.EXP.KMEG.WI.Y.0012.000000T0000Z-090329T0100Z/
WEAKLEY-HENRY-
INCLUDING THE CITIES OF...MARTIN...DRESDEN...PARIS
800 PM CDT SAT MAR 28 2009

...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. 

GUSTY SOUTHWEST WINDS HAVE BEGUN TO DIMINISH ACROSS THE ADVISORY
AREA. THUS...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Mar 27, 11:28 PM CDT, 4 hours 40 minutes earlier.

Area forecast discussion, Mar 27, 11:28 PM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1128 PM CDT FRI MAR 27 2009

.UPDATE...

UPDATED AVIATION DISCUSSION FOR 06Z TAFS.

&&

.DISCUSSION...

/ISSUED 915 PM CDT FRI MAR 27 2009/

UPDATE...01Z SURFACE ANALYSIS PLACES A SURFACE LOW NEAR SOUTHWEST
ARKANSAS WITH A WARM FRONT EXTENDING SOUTH INTO LOUISIANA AND
ALONG THE MISSISSIPPI/ALABAMA GULF COAST. MEANWHILE...A COLD FRONT
EXTENDED FROM THE LOW ACROSS NORTHEAST TEXAS AND STRETCHING ALONG
THE TEXAS GULF COAST. ACROSS THE MID SOUTH THIS
EVENING...TEMPERATURES RANGED FROM THE MIDDLE TO UPPER 50S NORTH
TO THE 60S ACROSS NORTH MISSISSIPPI. SEVERE THUNDERSTORM POTENTIAL
IS THE MAIN FORECAST CHALLENGE FOR TONIGHT.

SHORT TERM MODELS (RUC/NAM/GFS) INDICATE SURFACE LOW WILL MOVE
NORTHEAST INTO THE MID SOUTH OVERNIGHT AND INTO SATURDAY WITH A
TRAILING COLD FRONT MOVING THROUGH THE AREA SATURDAY MORNING.
THINK AT THIS TIME BASED ON CURRENT TRENDS AND AVAILABLE 00Z MODEL
DATA THE BEST CHANCE FOR SEVERE THUNDERSTORMS WOULD BE ASSOCIATED
WITH THE WARM FRONT MOVING NORTH OVERNIGHT. BEST INSTABILITY AND
DYNAMICS WILL REMAIN PREDOMINANTLY ALONG THE GULF COAST OVERNIGHT
BUT ITS POSSIBLE A THUNDERSTORM OR TWO COULD BECOME STRONG TO
POSSIBLY SEVERE AS FAR NORTH AS THE TN/MS BORDER. HAIL AND
DAMAGING WINDS ARE THE MOST PROBABLE POTENTIAL SEVERE THUNDERSTORM
THREATS AS THE CONVECTION WILL LIKELY START OUT ELEVATED. WILL
STILL MENTION THE POSSIBILITY OF PERHAPS A TORNADO /MINI-
SUPERCELLULAR TYPE/ IF ANY SEVERE CONVECTION CAN BECOME SURFACE
BASED. WILL UPDATE GRIDS AND HWO BASED ON LATEST TRENDS.

UPDATED GRIDS WILL BE PUBLISHED SHORTLY.

CJC

&&

.PREV DISCUSSION...

/ISSUED 241 PM CDT FRI MAR 27 2009/

A POTENT LOW PRESSURE SYSTEM WILL MOVE OUT OF TEXAS THIS EVENING
INTO SOUTHERN ARKANSAS. THERE IS STILL A LOT OF UNCERTAINTY WITH
THIS SYSTEM EVEN AT THIS HOUR. MODELS CONTINUE NOT TO AGREE ON
TIMING ISSUES AND THE EXACT TRACK OF THE SFC LOW WHICH IS AMAZING
GIVEN THE SHORT AMOUNT OF TIME UNTIL THE SYSTEM BEGINS TO AFFECT
THE MIDSOUTH. THE SFC LOW IS STILL EXPECTED TO OCCLUDE TONIGHT.
SOUTH OF WHERE THE NEW SFC LOW DEVELOPS AND TRACKS WILL BE THE
BEST AREA TO RECEIVE SEVERE WEATHER. FOR NOW THE AREA OF MOST
CONCERN REMAINS OVER NORTHEAST MISSISSIPPI. IN PARTICULAR...THE
COUNTIES OF CALHOUN...CHICKASAW...PONTOTOC...LEE...ITAWAMBA AND
MONROE. THIS AREA IS EXPECTED TO GET INTO THE WARM SECTOR
OVERNIGHT TONIGHT INTO SATURDAY MORNING. THE ATMOSPHERE WILL BE
VERY UNSTABLE IN THE WARM SECTOR. CAPE VALUES COULD REACH BETWEEN
1000-1500 J/KG. THE INSTABILITY COMBINED WITH HELICITY VALUES OF
300-400 M2/S2 WILL ALLOW FOR THE POSSIBILITY OF ISOLATED STRONG
TORNADOES DEVELOPING IN THIS AREA OF CONCERN. DAMAGING WINDS WILL
ALSO BE A THREAT. OUTSIDE OF THIS AREA...THERE COULD BE A RISK OF
SEVERE WEATHER BUT A LOT DEPENDS ON THE TRACK OF THE LOW. IT VERY
WELL COULD END UP BEING JUST COLD RAIN. ITS JUST TO UNCERTAIN AND
IT MAY NOT BE CLEAR CUT UNTIL THE SYSTEM BEGINS TO EVOLVE AND REAL
TIME DATA CAN BE OBSERVED.

THE OTHER RISK WITH THIS SYSTEM WILL BE HEAVY RAIN AND FLASH
FLOODING. THE GROUND IS SATURATED FROM RAIN THAT HAS OCCURRED OVER
THE LAST COUPLE OF DAYS. IN PARTICULAR...NORTHEAST MISSISSIPPI IS OF
CONCERN. WILL NOT TAKE MUCH RAIN BEFORE FLASH FLOODING BEGINS TO
OCCUR. MOST LIKELY WILL ISSUE A FLASH FLOOD WATCH FOR AT LEAST
PORTIONS OF THE CWA.

TEMPERATURES TONIGHT AND ON SATURDAY ARE A BIT TRICKY AS THE LOW
TRACK AND WARM FRONT PLACEMENT WILL HAVE A HUGE IMPACT. EXPECT LOWS
TO RANGE FROM THE AROUND 50 IN NORTHEAST ARKANSAS TO AROUND 60
ACROSS NORTHEAST MISSISSIPPI. ON SATURDAY...EXPECT HIGHS WILL RANGE
FROM THE MID 50S ACROSS NORTHEAST ARKANSAS TO THE AROUND 70 ACROSS
EXTREME NORTHEAST MISSISSIPPI.

BY MIDDAY SATURDAY...DRY SLOT SHOULD PUSH INTO THE CWA BEHIND THE
SYSTEM AND WILL BRING A BREAK IN PRECIPITATION CHANCES. CLOUDS
MAY SCATTER OUT LEAVING AT LEAST PARTLY SUNNY CONDITIONS.

SATURDAY NIGHT...UPPER LOW WILL SKIRT NORTHERN PORTIONS OF THE
MIDSOUTH. THE UPPER LOW WILL BRING SMALL CHANCES FOR PRECIPITATION
FOR NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND WEST TENNESSEE.
THE QUESTION WILL BE WHAT WILL THE PRECIP TYPE BE. ALOFT IT WILL BE
COLD ENOUGH FOR SNOW. HOWEVER THE BOUNDARY LAYER MAY BE TOO WARM
CHANGING SNOW BACK TO RAIN BEFORE IT REACHES THE SFC. FOR NOW MAY
JUST LEAVE MENTION OF RAIN OR SNOW IN THE FORECAST.

SUNDAY THROUGH MONDAY...HIGH PRESSURE BUILDS INTO THE REGION. THE
HIGH WILL BRING COOL TEMPERATURES TO THE AREA. HIGHS ON SUNDAY WILL
MOST LIKELY STAY IN THE 50S. BY MONDAY...THE HIGH SHIFTS EAST AND
SHOULD BRING TEMPERATURES BACK TO NEAR NORMAL.

MONDAY NIGHT INTO TUESDAY...ANOTHER COLD FRONT WILL MOVE THROUGH THE
MIDSOUTH AND WILL BRING ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS
TO THE AREA. HOWEVER THIS SYSTEM LOOKS MUCH MORE MUNDANE.

TUESDAY NIGHT THROUGH THE REST OF THE FORECAST...MODELS ARE NOT IN
VERY GOOD AGREEMENT WITH REGARDS TO THE EXTENDED. EXPECT HIGH
PRESSURE TO DOMINATE BEHIND THE FRONT TUESDAY NIGHT INTO WEDNESDAY.
BY THURSDAY....ANOTHER LOW PRESSURE SYSTEM MAY DEVELOP OUT IN THE
PLAINS AND MAY BRING CHANCES OF RAIN TO THE MIDSOUTH. TEMPERATURES
WILL BE NEAR NORMAL.

KRM

&&

.AVIATION...

06Z TAFS

SHRA/TSRA WILL OCCUR THROUGH 12Z AT ALL TAF SITES WITH MVFR
CONDITIONS MOVING IN AT ALL SITES BY 08Z. WILL KEEP 2 HOUR TEMPO
OF IFR CONDITIONS 08-11Z RANGE AS THIS TIME FRAME HAS THE HIGHEST
CONFIDENCE FOR IFR CONDITIONS AND HEAVIEST SHRA/TSRA. IFR
CONDITIONS MAY OCCUR BEFORE AND AFTER TEMPO AT KJBR AND KMKL
THROUGH 16Z...BUT WILL NOT INCLUDE WITH LOW CONFIDENCE. WILL AMEND
AS NECESSARY. IN THE 15-17Z TIME RANGE...DRIER AIR WILL MOVE IN
AND ALLOW VFR CONDITIONS AT ALL TAF SITES.

EAST TO SOUTHEAST WINDS 10-15 KTS CAN BE EXPECTED THROUGH
12Z..THEN SHIFT TO THE SOUTH 12-15Z. WINDY CONDITIONS CAN BE
EXPECTED AFTER 15Z AT ALL TAF SITES WITH SOUTHWEST WINDS 15 TO 25
KTS AND GUSTS 25-30 KTS...POSSIBLY HIGHER.

MBS

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  56  64  40  55 / 100  30  10  10
MKL  55  62  36  53 / 100  60  20  10
JBR  52  54  36  54 /  90  30  20  10
TUP  59  67  40  57 / 100  60  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 AM CDT SATURDAY FOR CRITTENDEN-CROSS-
     LEE AR-PHILLIPS-ST. FRANCIS.

MO...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 AM CDT SATURDAY FOR COAHOMA-DESOTO-
     PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA.

     FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR ALCORN-BENTON
     MS-CALHOUN-CHICKASAW-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-
     MONROE-PONTOTOC-PRENTISS-TIPPAH-TISHOMINGO-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH UNTIL 7 AM CDT SATURDAY FOR SHELBY.

     FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR CHESTER-DECATUR-
     FAYETTE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-MADISON-MCNAIRY.

&&
Hazardous weather outlook, Mar 27, 11:34 PM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1134 PM CDT FRI MAR 27 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-281200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1134 PM CDT FRI MAR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...OVERNIGHT

A THUNDERSTORM OR TWO MAY BECOME SEVERE OVERNIGHT ACROSS PORTIONS OF
EAST ARKANSAS AND NORTH MISSISSIPPI...PARTICULARLY SOUTH OF A LINE
FROM HELENA ARKANSAS TO BOONEVILLE MISSISSIPPI. LARGE
HAIL...DAMAGING WINDS AND POSSIBLY A TORNADO ARE THE MAIN SEVERE
WEATHER THREATS WITH ANY THUNDERSTORM THAT BECOMES SEVERE.

IN ADDITION...A FLOOD WATCH IS IN EFFECT FOR THE POTENTIAL OF
LOCALLY HEAVY RAINFALL OVERNIGHT ACROSS AREAS MAINLY ALONG AND SOUTH
OF INTERSTATE 40.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY MORNING
FROM THE SOUTHEAST CORNER OF WEST TENNESSEE SOUTHWARD INTO PORTIONS
OF NORTHEAST MISSISSIPPI. THE AFFECTED AREA IS GENERALLY ALONG AND
TO THE EAST OF A LINE FROM LEXINGTON TENNESSEE TO HOUSTON MISSISSIPPI.
ISOLATED TORNADOES...DAMAGING WINDS...AND LARGE HAIL ARE ALL POSSIBLE.

THE THREAT FOR HEAVY RAIN WILL CONTINUE THROUGH SATURDAY MID-DAY
ACROSS PORTIONS OF WEST TENNESSEE...MAINLY NEAR THE TENNESSEE RIVER AND
NORTHEAST MISSISSIPPI. A FLASH FLOOD WATCH HAS BEEN ISSUED.

STRONG AND GUSTY WINDS ARE EXPECTED TO DEVELOP SATURDAY. A WIND
ADVISORY MAY BECOME NECESSARY FOR PORTIONS OF THE MID-SOUTH...
ESPECIALLY NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL WHERE
WIND GUSTS TO NEAR 45 MPH ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW
ENFORCEMENT OFFICIALS WILL BE LIKELY TONIGHT INTO SATURDAY MORNING
ACROSS MUCH OF NORTH MISSISSIPPI AND PORTIONS OF EAST ARKANSAS.

KRM/CJC

Nearby

Wind Advisories in Arkansas, 2009Wind Advisories in Tennessee, 2009Wind Advisories in Mississippi, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.